Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

An inequality for complex linear groups of small degree


Author: Harvey I. Blau
Journal: Proc. Amer. Math. Soc. 28 (1971), 405-408
MSC: Primary 20.75
DOI: https://doi.org/10.1090/S0002-9939-1971-0274601-X
MathSciNet review: 0274601
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ G$ be a finite complex irreducible linear group of degree less than $ p-1$ for some fixed prime $ p$, whose order is divisible by $ p$ to the first power only, and which has no normal Sylow $ p$-subgroup. An inequality of Brauer, which bounds $ p$ by a function of the number of conjugate classes of $ p$-elements, is improved.


References [Enhancements On Off] (What's this?)

  • [1] H. I. Blau, Under the degree of some finite linear groups, Northern Illinois University, DeKalb, Ill., 1970 (preprint). MR 0274604 (43:367)
  • [2] R. Brauer, Some results on finite groups whose order contains a prime to the first power, Nagoya Math. J. 27 (1966), 381-399. MR 33 #7402. MR 0199253 (33:7402)
  • [3] -, Über endliche lineare Gruppen von Primzahlgrad, Math. Ann. 169 (1967), 73-96. MR 34 #5913. MR 0206088 (34:5913)
  • [4] W. Feit, Groups with a cyclic Sylow subgroup, Nagoya Math. J. 27 (1966), 571-584. MR 33 #7404. MR 0199255 (33:7404)
  • [5] -, On finite linear groups, J. Algebra 5 (1967), 378-400. MR 34 #7632. MR 0207818 (34:7632)
  • [6] S. Hayden, On finite linear groups whose order contains a prime larger than the degree, Thesis, Harvard University, Cambridge, Mass., 1963.
  • [7] B. Rothschild, Degrees of irreducible modular characters of blocks with cyclic defect groups, Bull. Amer. Math. Soc. 73 (1967), 102-104. MR 34 #4381. MR 0204542 (34:4381)
  • [8] H. F. Tuan, On groups whose orders contain a prime number to the first power, Ann. of Math. (2) 45 (1944), 110-140. MR 5, 143. MR 0009397 (5:143f)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 20.75

Retrieve articles in all journals with MSC: 20.75


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1971-0274601-X
Keywords: Faithful irreducible complex representation, complex character, prime order Sylow subgroup, small degree, conjugate class of $ p$-elements
Article copyright: © Copyright 1971 American Mathematical Society

American Mathematical Society